Alert archive / Alabama / Special Weather Statements in 2015
Special Weather Statement, NWS Mobile, AL
NWS Mobile, AL issued this special weather statement at Apr 28, 2015, 6:13 PM CDT for Mobile County, Alabama. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 28, 2015, 6:13 PM CDT (23:13 UTC)
- Expired
- Apr 28, 2015, 7:15 PM CDT
- In force
- 62 min
- Issued by
- NWS Mobile, AL
County Mobile County, AL
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 11.2 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 573 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 203 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
562
WWUS84 KMOB 282313
SPSMOB
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
613 PM CDT TUE APR 28 2015
ALZ052-061-062-MSZ076-079-290015-
UPPER BALDWIN AL-UPPER MOBILE AL-WASHINGTON AL-GEORGE MS-GREENE MS-
613 PM CDT TUE APR 28 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN BALDWIN...NORTHERN
MOBILE...SOUTHEASTERN WASHINGTON...NORTHEASTERN GEORGE AND
SOUTHEASTERN GREENE COUNTIES UNTIL 715 PM CDT...
AT 612 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 9 MILES SOUTHWEST
OF GULFCREST...OR 12 MILES EAST OF LUCEDALE...MOVING EAST AT 45 MPH.
LOCATIONS IMPACTED INCLUDE...
MOBILE... BAY MINETTE... SATSUMA...
CITRONELLE... CREOLA... MOUNT VERNON...
I65 AND AL 59... AXIS... BUCKS...
I65 AND US 43... MOVICO...
MOWA CHOCTAW RESERVATION...
THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 55 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED.
LAT...LON 3107 8857 3122 8794 3116 8794 3116 8797
3114 8794 3116 8793 3115 8790 3117 8789
3114 8787 3124 8786 3122 8784 3128 8770
3084 8763 3083 8791 3088 8789 3092 8791
3083 8792 3081 8850
TIME...MOT...LOC 2312Z 259DEG 41KT 3094 8839
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Apr 28, 3:51 PM CDT, 2 hours 22 minutes earlier.
Area forecast discussion, Apr 28, 3:51 PM CDT, 2 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
351 PM CDT TUE APR 28 2015
.SHORT TERM [TONIGHT THROUGH WEDNESDAY AFTERNOON]...UPPER LEVEL
STORM SYSTEM WAS SPINNING EASTWARD OVER THE RED RIVER VALLEY OF
OKLAHOMA/TEXAS THIS AFTERNOON. TO THE EAST OF THE UPPER LOW...A HIGH
LEVEL...SOMEWHAT DIFFLUENT SOUTHWEST FLOW WAS IN PLACE FROM
LOUISIANA TO ALABAMA. TO THE SOUTH...A FRONTAL WAVE OF SURFACE LOW
PRESSURE WAS ANALYZED ABOUT 150 MILES SOUTH OF MORGAN CITY LOUISIANA
AND TRACKING SLOWLY EAST NORTHEAST. WITH THE ATMOSPHERE BEING WORKED
OVER BY RECENT RAINS...RADAR DATA EARLY THIS AFTERNOON REMAINS
QUIET. HOWEVER...FORECASTERS CONTINUE TO ANTICIPATE REDEVELOPMENT OF
SHOWERS/STORMS THROUGH THE COURSE OF THE AFTERNOON AS A SERIES OF
MID LEVEL IMPULSES IN THE FLOW ALOFT PASS ACROSS THE CENTRAL GULF
COAST COUPLED WITH THE AXIS OF THE UPPER LOW APPROACHING THE LOWER
MISSISSIPPI RIVER DELTA. STARTING TO SEE COLDER CLOUD TOPS/INCREASED
LIGHTNING ACTIVITY FORMING OFF THE SOUTHEAST LOUISIANA COAST. THE
BULK OF THE WEATHER MAY STAY OFF THE COAST...CLOSER TO THE BETTER
SURFACE FORCING IN CLOSE PROXIMITY TO SURFACE LOW. GIVEN THAT THE
REGION REMAINS WITHIN THE FAVORED ZONE FOR REDEVELOPMENT...AND
MESOANALYSIS INDICATING MARGINAL VALUES OF DEEP LAYER INSTABILITY
(500-1000 J/KG)...WILL MAINTAIN THE LIKELIHOOD OF SHOWERS/FEW STORMS
THROUGH THE REMAINDER OF THE AFTERNOON. STILL A WINDOW FOR A FEW
STRONG TO BRIEF SEVERE STORMS. COVERAGE LOWERS THROUGH THE NIGHT TO
THE NORTH OF SURFACE LOW PASSAGE...THAT TRACKS EAST NORTHEAST OVER
THE NORTHERN GULF. OVERNIGHT LOWS IN THE MID/UPPER 50S INTERIOR TO
THE LOWER HALF OF THE 60S COAST.
FOR WEDNESDAY...THE MID LEVEL LOW CONTINUES EAST NORTHEAST AND
PHASES WITH THE NORTHERN STREAM OVER THE SOUTHERN PORTIONS OF THE
PIEDMONT. FRONTAL SURFACE LOW TRACKS EAST NORTHEAST ACROSS THE
NORTHERN FLORIDA PENINSULA...WITH A NORTHWEST FLOW SETTING UP
THROUGH THE DAY. MAY BE BREEZY AT TIMES AS WELL. FORECAST AREA
REMAINS AT THE BASE OF A LONG WAVE UPPER LEVEL TROUGH THAT EXTENDS
FROM NORTHERN MEXICO TO THE MID MISSISSIPPI RIVER VALLEY. STILL
COULD BE A SMALL CHANCE OF LINGERING SHOWERS OVER THE EASTERN ZONES
WEDNESDAY MORNING WITH THE BETTER CHANCE OF ORGANIZED ACTIVITY
MOVING ACROSS AND OFF THE SOUTHEAST US COAST. DAYTIME HIGHS ON
WEDNESDAY MOSTLY IN THE LOWER HALF OF THE 70S. /10
[WEDNESDAY NIGHT THROUGH THURSDAY NIGHT]...A FAST MOVING UPPER
SHORTWAVE OVER THE LOWER MISSISSIPPI RIVER VALLEY REGION WEDNESDAY
EVENING WILL DIVE SOUTHEAST AROUND THE BASE OF LARGE CLOSED LOW
MOVING SOUTH OVER THE WESTERN GREAT LAKES. THIS SHORTWAVE WILL THEN
MOVE EAST OVER THE SOUTHERN PORTIONS OF ALABAMA AND GEORGIA AND OUT
OVER THE WESTERN ATLANTIC LATE WEDNESDAY NIGHT THROUGH THURSDAY.
THIS WILL HELP SCOUR OUT ANY REMAINING CLOUDS ACROSS THE FORECAST
AREA WITH PRECIPITABLE WATER VALUES DROPPING TO AROUND 0.6 INCHES.
MEANWHILE..SURFACE HIGH PRESSURE WILL CONTINUE TO BUILD IN FROM THE
WEST IN THE POST-FRONTAL ENVIRONMENT. THIS SETUP WILL BE THE ONSET
OF A DRY WEATHER PATTERN THAT WILL PERSIST IN THE EXTENDED FORECAST.
THE DRIER...COOLER AIR MOVING INTO THE FORECAST AREA WILL RESULT IN
TEMPERATURES BELOW SEASONAL FOR THIS PERIOD OF THE FORECAST. LOWS
BOTH WEDNESDAY AND THURSDAY NIGHTS WILL RANGE FROM 48 TO 53 DEGREES
INLAND AREAS...AND RANGE FROM 54 TO 60 DEGREES ALONG THE IMMEDIATE
COASTAL SECTIONS. HIGH TEMPERATURES ON THURSDAY WILL BE ABOUT FIVE
DEGREES BELOW NORMAL...REACHING THE MID 70S. /22
.LONG TERM [FRIDAY THROUGH TUESDAY]...THE SURFACE HIGH WILL CONTINUE
TO SETTLE ACROSS THE SOUTHEAST CONUS THROUGH SATURDAY AFTERNOON...
AND THEN MOVE EAST OVER THE WESTERN ATLANTIC THROUGH THE REMAINDER
OF THE WEEKEND INTO MONDAY. THIS RESTORES ONSHORE FLOW OVER THE
LOWER MISS RIVER VALLEY AND MOST OF THE SOUTHEASTERN CONUS FROM
SUNDAY THROUGH THE REMAINDER OF THE LONG TERM...ALLOWING GULF
MOISTURE TO RETURN TO THE AREA.
POP-UP SHOWERS ARE POSSIBLE ON TUESDAY ACROSS THE WESTERN PORTIONS OF
THE FORECAST AREA...BUT THAT ABOUT DOES IT FOR RAIN CHANCES IN THE
EXTENDED. TEMPERATURES MODERATE UPWARD TO SEASONAL LEVELS SUNDAY AND
MONDAY...AND ABOVE SEASONAL LEVELS ON TUESDAY. /22
&&
.AVIATION...
28.18Z KMOB/KBFM AND KPNS TAF CYCLE...
MVFR CIGS EXPECTED THROUGH THE AFTERNOON. SHRA/TSRA FORECAST TO
INCREASE IN COVERAGE AND CONTINUING INTO THE EVENING. RAINS ENDING
FROM WEST TO EAST LATE TONIGHT...BUT CIGS LOWERING TO IFR CATEGORIES.
LIGHT AND VARIABLE WIND IN THE NEAR TERM...BECOMES NORTHWEST LATE IN
THE EVENING FOLLOWING THE PASSAGE OF A LOW PRESSURE SYSTEM TO THE
SOUTH...OVER THE NORTHERN GULF. /10
&&
.MARINE...A FRONTAL WAVE OF SURFACE LOW PRESSURE MOVES EAST
NORTHEAST OFF THE CENTRAL GULF COAST TONIGHT...THEN ACROSS THE
NORTHERN FLORIDA PANHANDLE ON WEDNESDAY. SHOWERS AND STORMS TO
DECREASE IN COVERAGE BY WEDNESDAY AS THE LOW MOVES AWAY. WITH THE
LOW MOVING EAST...A MODERATE OFFSHORE FLOW SETS UP BY WEDNESDAY AND
LOOKS TO PERSIST THROUGH THURSDAY. A LIGHT TO MODERATE OFFSHORE FLOW
CONTINUES TO CLOSE OUT THE WEEK WITH HIGH PRESSURE BUILDING IN FROM
THE NORTH. MODERATE SEAS. HIGH PRESSURE MOVES INTO THE SOUTHEAST
OVER THE WEEKEND WITH A LIGHT WIND PATTERN AND SMALLER SEAS
FORECAST. /10
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 58 73 53 77 52 / 40 05 05 05 05
PENSACOLA 61 74 56 77 57 / 50 10 05 05 05
DESTIN 63 74 59 76 59 / 40 10 05 05 05
EVERGREEN 59 71 50 76 50 / 50 10 05 05 05
WAYNESBORO 55 70 50 76 49 / 40 10 05 05 05
CAMDEN 59 69 50 75 48 / 60 20 05 05 05
CRESTVIEW 61 74 52 77 52 / 50 10 05 05 05
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...HIGH RIP CURRENT RISK THROUGH LATE TONIGHT FOR LOWER BALDWIN-
LOWER MOBILE.
FL...HIGH RIP CURRENT RISK THROUGH LATE TONIGHT FOR COASTAL ESCAMBIA-
COASTAL OKALOOSA-COASTAL SANTA ROSA.
MS...NONE.
GM...NONE.
&&Hazardous weather outlook, Apr 28, 10:09 AM CDT, 8 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MOBILE AL 1009 AM CDT TUE APR 28 2015 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-291515- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY- GREENE-STONE-GEORGE- 1009 AM CDT TUE APR 28 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT A BREAK IN PRECIPITATION WILL CONTINUE THROUGH THE MORNING HOURS... HOWEVER...SHOWERS AND THUNDERSTORMS ARE EXPECTED TO REDEVELOP AND MOVE INTO THE AREA FROM THE WEST BY THIS AFTERNOON. SOME STORMS... ESPECIALLY THOSE OVER THE SOUTHERN HALF OF THE AREA (CLOSER TO THE COAST) COULD BECOME STRONG TO SEVERE. DAMAGING WINDS WILL BE THE PRIMARY THREAT IN ANY STRONG TO SEVERE STORMS THIS AFTERNOON. LOCALLY HEAVY RAINFALL IS POSSIBLE...BUT RAINFALL TOTALS OVERALL ARE EXPECTED TO REMAIN AROUND 1 INCH...THUS THE FLASH FLOOD WATCH WAS CANCELLED. A HIGH RISK OF RIP CURRENTS REMAINS AT AREA BEACHES THROUGH LATE THIS EVENING. SEVERAL AREA BEACHES ARE REPORTING STRONG RIP CURRENTS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS MAY BE NEEDED DURING THE DAY TUESDAY...BUT NOT EXPECTED FOR THE REMAINDER OF THE PERIOD. GMZ630>635-650-655-670-675-291515- NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND- PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 1009 AM CDT TUE APR 28 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT NORTH TO NORTHEAST WINDS AROUND 15 TO 20 KNOTS THIS MORNING BECOMING MORE SOUTHEASTERLY THIS AFTERNOON. WINDS AND SEAS WILL BE HIGHER NEAR SHOWERS AND THUNDERSTORMS THIS AFTERNOON. SMALL CRAFT SHOULD EXERCISE CAUTION. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS CONDITIONS ARE EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Apr 28, 6:13 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
613 PM CDT TUE APR 28 2015
ALZ052-061-062-MSZ076-079-290015-
UPPER BALDWIN AL-UPPER MOBILE AL-WASHINGTON AL-GEORGE MS-GREENE MS-
613 PM CDT TUE APR 28 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN BALDWIN...NORTHERN
MOBILE...SOUTHEASTERN WASHINGTON...NORTHEASTERN GEORGE AND
SOUTHEASTERN GREENE COUNTIES UNTIL 715 PM CDT...
AT 612 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 9 MILES SOUTHWEST
OF GULFCREST...OR 12 MILES EAST OF LUCEDALE...MOVING EAST AT 45 MPH.
LOCATIONS IMPACTED INCLUDE...
MOBILE... BAY MINETTE... SATSUMA...
CITRONELLE... CREOLA... MOUNT VERNON...
I65 AND AL 59... AXIS... BUCKS...
I65 AND US 43... MOVICO...
MOWA CHOCTAW RESERVATION...
THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 55 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED.
LAT...LON 3107 8857 3122 8794 3116 8794 3116 8797
3114 8794 3116 8793 3115 8790 3117 8789
3114 8787 3124 8786 3122 8784 3128 8770
3084 8763 3083 8791 3088 8789 3092 8791
3083 8792 3081 8850
TIME...MOT...LOC 2312Z 259DEG 41KT 3094 8839The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 9:15 PM CDT | Areal Flood Advisory | MOB | Mobile | 3 hr |
| Apr 28, 4:47 AM CDT | Rip Current Statement | MOB | 24 hr | |
| Apr 28, 6:15 PM CDT | Special Weather Statement | MOB | Escambia | 60 min |
Nearby
Special Weather Statements in Alabama, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.